Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2008, 1:28 PM EDT for Granville County, Vance County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2008, 1:28 PM EDT (17:28 UTC)
- Expired
- Apr 28, 2008, 2:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:00 PM EDT | TSTM WND DMG | 2 S Bullocksville, NC | SEVERAL TREES WERE BLOW DOWN ALONG BULLOCKSVILLE ROAD WEST OF THE TOWN OF DREWRY. ONE TREE CAUSED MINOR DAMAGE TO A HOME. SEVERAL TREES WERE ALSO BLOWN IN A NEARBY PARK ON KERR LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 281728
SVRRAH
NCC077-181-281815-
/O.NEW.KRAH.SV.W.0089.080428T1728Z-080428T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
128 PM EDT MON APR 28 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 215 PM EDT
* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BEREA...OR OVER OXFORD...MOVING NORTHEAST
AT 39 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DABNEY...STOVALL...
TUNGSTEN...MIDDLEBURG...
KERR LAKE...BULLOCKSVILLE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3629 7880 3632 7880 3655 7865 3654 7832
3642 7830 3620 7864
TIME...MOT...LOC 1728Z 235DEG 34KT 3632 7866
$$
JFB1 follow-up statement
000
WWUS52 KRAH 281815
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT MON APR 28 2008
NCC077-181-281825-
/O.EXP.KRAH.SV.W.0089.000000T0000Z-080428T1815Z/
VANCE NC-GRANVILLE NC-
215 PM EDT MON APR 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANVILLE AND
NORTHERN VANCE COUNTIES EXPIRES AT 215 PM EDT...
LAT...LON 3629 7880 3632 7880 3655 7865 3654 7832
3642 7830 3620 7864
TIME...MOT...LOC 1728Z 235DEG 34KT 3632 7866
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:08 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 28, 1:08 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 108 PM EDT MON APR 28 2008 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. COOLER AND DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT TONIGHT AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 945 AM MONDAY... LATEST RADAR MOSAIC INDICATES A LARGE AREA OF 40 TO 45 DBZ RETURNS CURRENTLY MOVING THROUGH THE TRIANGLE AND SANDHILLS...LIKELY LINKED TO DIVERGENCE ALOFT ASSOCIATED WITH A 110-120KT JETLET...EMBEDDED IN THE STJ EXTENDING FROM THE GULF OF MEXICO THROUGH THE SOUTHEAST. THIS AREA OF PRECIPITATION HAS RESULTED IN AN ADDITIONAL 0.25 TO 0.50 OF RAINFALL...ONTO AN ALREADY SOGGY GROUND...AS LOCAL COCORAH REPORTS INDICATE 24 RAINFALL TOTALS OF 3.0 TO 3.5 ACROSS CENTRAL AND EASTERN PORTIONS OF WAKE COUNTY. FURTHER UPSTREAM...WV IMAGERY SHOWS THE AMPLIFIED NORTHERN STREAM VORT MAX OVER THE IA/IL. LATEST SFC ANALYSIS DEPICTED THE COLD FRONT ASSOCIATED WITH THIS NORTHERN STREAM SHORTWAVE TROUGH...ON THE WINDWARD SIDE OF THE CENTRAL AND AND SOUTHERN APPALACHIANS. ANOTHER AREA OF SHOWERS WAS ADVANCING NORTHEAST INTO THE WESTERN PIEDMONT... IN ADVANCE OF THE ENCROACHING COLD FRONT...BUT MORE IMPORTANTLY... ALONG A SECONDARY...STRONGER...UPPER DIVERGENCE REGION ALOFT IN ASSOCIATION WITH JUXTAPOSING JETS. THE WIDESPREAD CLOUDS AND ONGOING RAIN SHOWERS WILL GREATLY LIMIT DIURNAL DESTABILIZATION AS THE IMPRESSIVE KINEMATICS AND FROPA MOVE THROUGH LATER TODAY. AREA RAOBS SHOW MOIST ADIABATIC PROFILES WITH PWATS AOA 180 PERCENT OF NORMAL AND CONDITIONAL INSTABILITY. HOWEVER...GIVEN THE STRONG KINEMATICS WITH THE H85 JET PROGGED TO ACCELERATE TO AROUND 40 KNOTS OVER CENTRAL NC IN RESPONSE TO THE JET DYNAMICS ALOFT...THE LEAST LITTLE BIT OF HEATING WILL PROVIDE ENOUGH OF POSITIVE BUOYANCY TO PRODUCE DAMAGING CONVECTIVE WIND GUSTS...MAINLY FROM I-95 EAST...WHERE SBCAPES ARE CURRENTLY 250 J/KG. ALSO...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING AS SEVERAL SMALL CREEKS ARE ALREADY SWOLLEN...WITH ONE MAINSTEM RIVER...THE NEUSE RIVER AT CLAYTON...ABOUT A HALF FOOT BELOW FLOOD STAGE. BASED ON THE LATEST VISIBLE SATELLITE IMAGERY...WITH NO DISCERNIBLE BREAKS IN THE WIDESPREAD LOW CLOUD COVER...A MODEST RECOVERY OF 4 TO 6 DEGREES IS EXPECTED...HIGHS 67 NW TO 73 SE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AS OF 230 AM MONDAY... TONIGHT: EXPECT SHOWERS AND THUNDERSTORMS TO BE SLOWLY EXITING OUR EASTERN CWA THIS EVENING... AS THE SURFACE COLD FRONT SHIFTS TOWARD THE COAST. THE ATTENTION WILL THEN TURN TO A POTENT MID LEVEL S/W TROUGH NEAR THE MN AND WI BORDER THIS MORNING... WHICH IS FORECAST TO AMPLIFY SOUTHEASTWARD IN RESPONSE TO A NORTHERLY MID LEVEL JET IN EXCESS OF 80 KNOTS OVER THE NORTHERN PLAINS. THE S/W TROUGH WILL ASSUME NEGATIVE TILT AS IT ROUNDS THE BASE OF THE LONGWAVE TROUGH AND CROSSES THE CENTRAL APPALACHIANS TONIGHT. WHILE THE DEPTH OF THE MOISTURE IS FORECAST TO DECREASE DRAMATICALLY BEHIND THE EARLIER CONVECTION... THE DEGREE OF DCVA AHEAD OF THE TROUGH MAY ALLOW SHOWERS OR SPRINKLES TO SURVIVE INTO THE WESTERN AND NORTHERN PIEDMONT OVERNIGHT. DRY ELSEWHERE... AS THE FORCING AND RESULTANT MOISTENING IS EXPECTED TO BE MUCH WEAKER WITH SOUTHWARD EXTENT. STRONG COLD ADVECTION BEHIND THE FRONT MAY SEND H85 TEMPERATURES TO NEAR 0 CELSIUS AT GSO BY 12Z TUES. THUS... EXPECT LOWS TO RANGE GENERALLY FROM THE MID 40S WEST TO MID 50S EAST. TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT MUCH QUIETER CONDITIONS DURING THIS PERIOD... AS MODEL FORECAST SOUNDINGS SUGGEST STRONG SUBSIDENCE WARMING IN NORTHWEST FLOW ALOFT IN THE WAKE OF THE UPPER TROUGH. SURFACE HIGH PRESSURE INITIALLY ALONG THE MS RIVER WILL SHIFT EASTWARD TO THE SOUTHEAST US COAST WEDNESDAY AND WEDNESDAY NIGHT. DOWNSLOPE FLOW SHOULD BOOST HIGH TEMPERATURES BOTH TUES AND WED INTO THE MID 60S TO LOWER 70S... WITH WEDNESDAY BEING THE SLIGHTLY WARMER OF THE TWO GIVEN A FEW MORE CLOUDS TUESDAY AND WITH THE EXPECTED DEVELOPMENT OF WEAK LOW LEVEL RETURN FLOW BY LATE IN THE DAY WEDNESDAY. LOWS IN THE UPPER 30S TO LOWER 40S WEDNESDAY MORNING... MODERATING INTO THE LOWER TO MIDDLE 40S THURSDAY MORNING. THE PREVIOUS CONCERN FOR FROST WEDNESDAY MORNING WILL LIKELY BE MITIGATED BY AN INCREASE IN WARM ADVECTION MID LEVEL CLOUDS LATER TUESDAY NIGHT AND THE FACT THE SURFACE RIDGE WILL LIKELY REMAIN CENTERED OVER THE MOUNTAINS THROUGH 12Z WEDNESDAY. -MWS && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 100 PM MONDAY... THU NIGHT-FRI...THE RIDGE AXIS BUILDS OVERHEAD WITH A 1022 MB BERMUDA HIGH AT THE SURFACE. THIS SHOULD WARM THE AIRMASS WHILE SUBSIDENCE ALOFT KEEPS IT RELATIVELY STABLE AND DRY. LOWS 55-60 AND HIGHS 80-85 ARE IN LINE WITH HPC GUIDANCE. FRI NIGHT-SAT...THE CONSENSUS MODEL PATTERN FAVORS THE APPROACH OF A COLD FRONT FROM THE WEST BEING PUSHED BY A CLOSED UPPER LOW IN THE UPPER MIDWEST MOVING INTO THE OHIO VALLEY. ANOTHER COLD FRONT MAKES A RUN TOWARD CENTRAL NC FROM THE NORTH AS AIR CIRCULATES DOWN THE EAST COAST FROM A STRONG CUTOFF LOW OFF NOVA SCOTIA. BOTH FRONTS SHOULD REMAIN OUTSIDE THE RAH CWA THROUGH SATURDAY...BUT CONFIDENCE IS MEDIUM TO LOW WITH THESE FEATURES AND BOTH COULD INTRODUCE ERRORS IN THE SENSIBLE FORECASTS FOR SAT. IN ANY CASE... THE COLUMN DOES MOISTEN AND DESTABILIZE FOR A CHANGE OF SHOWERS AND TSTMS DURING THE DAY. PREFRONTAL SWLY FLOW SUGGESTS A MILD NIGHT WITH LOWS AT OR ABOVE 60. CLOUDS MAY BEGIN TO LIMIT HEATING NORTH AND WEST ON SAT BUT OTHERWISE HIGHS 80-85 ONCE AGAIN. SAT NIGHT-MON...INCONSISTENCIES IN THE MODELS IN HANDLING THE CLOSED LOWS OVER THE NORTHERN MIDWEST AND OFF THE COAST OF NOVA SCOTIA YIELD LOW CONFIDENCE IN THE COLD FRONTAL MOVEMENT ACROSS THE AREA AND SUBSEQUENT LOW PRESSURE DEVELOPMENT...IF ANY...IN THE REGION SUN OR MON. A TREND TOWARD CLIMATOLOGY WILL BE FOLLOWED WITH LOWS AVERAGING MID 50S AND HIGHS AVERAGING MID 70S BENEATH PARTLY CLOUDY SKIES. -RFG && .AVIATION /17Z MONDAY THROUGH FRIDAY/... AS OF 945 AM MONDAY... WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL COVER CENTRAL NC THIS MORNING... WITH OCCASIONAL LIFR CIGS. AS THE COLD FRONT APPROACHES LATE MORNING IN THE WEST... WIDESPREAD SHOWERS/ISOLATED THUNDER WILL CONTINUE AT KINT/KGSO UNTIL THE COLD FRONTAL PASSAGE MID AFTERNOON. THEN CIGS/VSBYS WILL REBOUND INTO THE MVFR CATEGORY. FOR KRDU/KFAY/KRWI... THERE SHOULD BE A LULL IN THE SHOWERS AFTER MID MORNING... WITH A LIFTING OF THE CIGS INTO THE MVFR CATEGORY... AND VSBYS TO VFR. HOWEVER... ADDITIONAL SHOWERS AND POSSIBLY A LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS TO 40KT... AND HEAVY RAIN WILL ACCOMPANY THE FRONT THROUGH THESE AREAS THIS AFTERNOON. MVFR CIGS AND VSBYS EXPECTED THIS AFTERNOON... OCCASIONALLY LOWERING TO IFR IN THE SHOWERS AND STORMS. SURFACE WINDS WILL INCREASE TO BETWEEN 15-25KT THIS AFTERNOON FROM THE SW... THEN SHIFT TO THE WEST AT 10KT AFTER THE COLD FRONT. VFR CONDITIONS WILL RETURN MONDAY EVENING AND OVERNIGHT AS A LIGHT WEST-NORTHWEST BREEZE BEHIND THE FRONT AT NEAR 10KT. THESE NW WINDS WILL INCREASE TO BETWEEN 15 AND 25KT ON TUESDAY WITH VFR CONDITIONS OTHERWISE. VFR CONDITIONS EXPECTED TUE NIGHT INTO LATE WEEK UNDER HIGH PRESSURE. LIGHT SURFACE WINDS WILL BECOME SW 15KT LATE WED... AND SW 15-20 KT THU AND FRI. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...CBL SHORT TERM...MWS LONG TERM...RFG AVIATION...BADGETT
Hazardous weather outlook, Apr 28, 1:12 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 112 PM EDT MON APR 28 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 112 PM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NUMEROUS TO WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THEY TRACK ACROSS THE PIEDMONT... SANDHILLS... AND COASTAL PLAIN THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TO AROUND 800 PM THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. RFG
In the hours before
Special weather statement, Apr 28, 8:27 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 827 AM EDT MON APR 28 2008 NCZ008>011-025>028-041>043-077-078-086-088-089-281330- CUMBERLAND-DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-HARNETT-HOKE- JOHNSTON-NASH-SAMPSON-VANCE-WAKE-WARREN-WAYNE-WILSON- 827 AM EDT MON APR 28 2008 ...A BAND OF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE NORTHEAST PIEDMONT AND COASTAL PLAIN OF CENTRAL NORTH CAROLINA THROUGH 930 AM EDT... AT 827 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN ROUGHLY ALONG A LINE BETWEEN AND PARALLEL TO INTERSTATE 95 AND U.S. HIGHWAY ONE FROM THE VIRGINIA BORDER TO THE SOUTH CAROLINA BORDER...MOVING NORTHEAST AT 45 MPH. ONE QUARTER TO ONE HALF INCH OF RAIN IS LIKELY IN A SHORT PERIOD OF TIME WITH THIS BAND OF HEAVY SHOWERS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING AND TO ANTICIPATE SUDDEN REDUCTION IN VISIBILITY BECAUSE OF THE HEAVY RAIN AND SPRAY. RFG
Special weather statement, Apr 28, 9:00 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT MON APR 28 2008 NCZ021-022-038-039-073-074-083-281530- ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY- 900 AM EDT MON APR 28 2008 ...A BAND OF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE WESTERN PIEDMONT OF CENTRAL NORTH CAROLINA LATE THIS MORNING.... AT 900 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND POSSIBLE THUNDERSTORMS WITH HEAVY RAIN TO THE WEST OF CHARLOTTE AND STATESVILLE MOVING NORTHEAST AT 30 MPH. AT ITS CURRENT RATE OF MOVEMENT THESE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL REACH ALBEMARLE...LEXINGTON AND THE TRIAD AREA BETWEEN 11 AM AND NOON TODAY. SOME LOCATIONS IN THE PATH OF THE HEAVIEST SHOWERS AND STORMS INCLUDE... CLEMMONS...WINSTON-SALEM...ARCADIA... AND...MIDWAY... WALKERTOWN...AND...SEDGE GARDEN...WELCOME...COLFAX...AND...LEXINGTON. HEAVY RAIN WITH RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING AND TO EXPECT SUDDEN LOWERING OF VISIBILITY BECAUSE OF THE HEAVY RAIN AND SPRAY. TRAVEL DELAYS ARE LIKELY. RFG
Special weather statement, Apr 28, 10:34 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1034 AM EDT MON APR 28 2008 NCZ021>024-038>040-073-074-281600- ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-ORANGE- RANDOLPH-STANLY- 1034 AM EDT MON APR 28 2008 ...HEAVY RAIN WILL MOVE ACROSS FORSYTH...GUILFORD...ALAMANCE... ORANGE...DAVIDSON...RANDOLPH...CHATHAM...MONTGOMERY AND STANLY COUNTIES THROUGH NOON EDT... AT 1034 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG A LINE EXTENDING FROM WINSTON-SALEM TO 12 MILES WEST OF ASHEBORO TO 9 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST AT 43 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... MARTHA...BELEWS CREEK...STOKESDALE...ULAH...ULAH...LAKE TOWNSEND. HEAVY RAIN WITH RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR CAN BE EXPECTED IN THESE AREAS. LOCALLY GUSTY WINDS UP TO 40 MPH ARE ALSO POSSIBLE IN THE HEAVIER STORMS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING AND TO EXPECT SUDDEN LOWERING OF VISIBILITY BECAUSE OF THE HEAVY RAIN AND SPRAY. TRAVEL DELAYS ARE LIKELY WITH THESE HEAVY RAIN SHOWERS. RFG
Local storm report, Apr 28, 10:54 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 ENE DENTON 35.65N 80.07W
04/27/2008 E0.75 INCH DAVIDSON NC POST OFFICE
0425 PM HAIL 2 WSW ASHEBORO 35.71N 79.84W
04/27/2008 E0.75 INCH RANDOLPH NC POST OFFICE
0435 PM HAIL 5 NNE ASHEBORO 35.79N 79.78W
04/27/2008 E0.75 INCH RANDOLPH NC POST OFFICE
&&
ORROCKSpecial weather statement, Apr 28, 12:07 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1207 PM EDT MON APR 28 2008 NCZ021>024-038>040-073>076-083-084-281730- ALAMANCE-ANSON-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-LEE-MONTGOMERY- MOORE-ORANGE-RANDOLPH-RICHMOND-STANLY- 1207 PM EDT MON APR 28 2008 ...HEAVY RAIN WILL MOVE ACROSS RICHMOND...FORSYTH...GUILFORD... ALAMANCE...ORANGE...DAVIDSON...RANDOLPH...CHATHAM...LEE...MOORE... MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 130 PM EDT... AT 1205 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES WEST OF GREENSBORO TO 14 MILES SOUTHWEST OF ASHEBORO TO 11 MILES NORTHEAST OF LANCASTER...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE GREENSBORO... RANDLEMAN... ASHEBORO... TROY... WADESBORO AND BURLINGTON. OCCASIONAL WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE HEAVIER ACTIVITY. HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF TO ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JFB
Special weather statement, Apr 28, 1:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 107 PM EDT MON APR 28 2008 NCZ039-040-074-075-281745- CHATHAM-MONTGOMERY-MOORE-RANDOLPH- 107 PM EDT MON APR 28 2008 ...A STRONG THUNDERSTORM OVER CENTRAL MONTGOMERY COUNTY NEAR TROY WILL MOVE RAPIDLY NORTHEAST ACROSS RANDOLPH...CHATHAM...MOORE AND MONTGOMERY COUNTIES THROUGH 145 PM EDT... AT 107 PM EDT...DOPPLER RADAR INDICATED OVER TROY...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HARPERS CROSSROADS AROUND 125 PM EDT...ROBBINS AROUND 130 PM...AND NEAR GOLDSTON AND SILER CITY AROUND 135 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. PEOPLE ENGAGED IN OUTDOOR ACTIVITY SHOULD SEEK SHELTER IF THUNDER IS HEARD. 13
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:25 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| Apr 27, 8:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 51 min |
| Apr 27, 9:38 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Apr 27, 10:01 PM EDT | Tornado Warning | RAH | Nash, Wilson | 29 min |
| Apr 28, 12:45 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 45 min |
| Apr 28, 1:52 PM EDT | Tornado Warning | RAH | Vance, Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.